Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 70, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 25, 2001, 6:30 PM EDT for Ashe County, Wilkes County, North Carolina. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 2001, 6:30 PM EDT (22:30 UTC)
- Expired
- Jun 25, 2001, 7:00 PM EDT
- In force
- 30 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
Counties Ashe County, NC, Wilkes County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 6:55 PM EDT | Hail 1.5 | Jefferson, NC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRNK 252230 SVRRNK NCC009-193-252300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 630 PM EDT MON JUN 25 2001 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN WILKES COUNTY IN NORTHWEST NORTH CAROLINA SOUTHERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA * UNTIL 700 PM EDT. * AT 627 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES WEST OF WILBAR...MOVING WEST AT 15 MPH. HAIL UP TO ONE INCH IN DIAMETER CAN BE EXPECTED WITH THIS STORM. SOME LOCATIONS THREATENED THROUGH 700 PM EDT INCLUDE IDLEWILD... BALDWIN... JEFFERSON... <<CALL TO ACTION>>IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL... DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. .END $$ 02
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:20 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 25, 3:20 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 320 PM EDT MON JUN 25 2001 PLENTY OF CONVECTION FIRING UP UNDER CENTER OF CIRCULATION AND ALSO OVER SC WHERE HIGHER DWPT AIR HAS ADVECTED ONSHORE AND S/WVS ARE HELPING TO TRIGGER ACTIVITY. OVER THE REST OF VA AND NC...ATMOS IS UNDER INFLUENCE OF HIGH PRESSURE NOSING SOUTH AND IS CAPPED. S/WVS SWINGING AROUND CENTER OF CIRCULATION WILL LIKELY BRING CONVECTION INTO SW PORTIONS OF THE CWA TNGT SO HAVE KEPT LIKELY POPS FOR THERE. HAVE TAPERED POPS OFF TO 10 AND 20 IN THE NORTH AND EAST. UPR LOW SHUD BE HEADED WEST TMRW SO HAVE BACKED OFF ON POPS WITH 40S SW...20S NE. CONT TO LOWER POPS SLGTLY GOING INTO MIDWEEK AS UPR LOW PULLS FURTHER AWAY. AIR BECOMES MORE UNSTABLE IN THE EAST AS HIGH BREAKS DOWN...BUT TRIGGERS LACKING. .RNK... NC...NONE. VA...NONE. WV...NONE. JDS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:35 PM EDT | Flash Flood Warning | RNK | Ashe | 115 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.